This is for my wife, Currently has glaucoma for 3 years, is using Lumigan nightly. Jan 19th underwent cataract surgery left eye. Installed Toric lens for severe stigmatism and preformed Laser surgery to reduce the inflow.
Today is day 8 after the op. Results are great for healing and 20/20 vision. Eye pressure afternoon of surgery was 46, reduced to 12 by intervention. Next day pressure was 20.
7 days later pressure is 26. Eye drops used as directed are Zymar and Pred Forte.
Eye drops rejected, Xibrom for NSIDS ,and Acuvail for NSIDS ( rapid heart beat during sleep)
Allergies from: Food and drugs with sulfates and sulfur derivatives , Bad reaction to NSIDS and penicillin.
We are boxed in as to what can be tolerated to effectively lower the IOP as the data sheet for Pred Forte
clearly states that Pred Forte can cause Glaucoma if used beyond a 10 day period.
The post OP directions are directly calling for the use of Pred Forte for 3 x then 2x daily for a period of 28 days
The first question is whether having an eye pressure in the upper 20s for a few weeks will harm your wife. If her glaucoma is severe and advanced, the answer is yes; if her glaucoma was caught early and she has had minimal or no damage, the answer is no.
According to your description she has not been placed on a beta-blocker eye drop. That's one option.
Also, one common misunderstanding is that patients who are allergic to sulfur-based medications cannot take a glaucoma medication called Diamox (acetazolamide) orally or in eyedrop form (Trusopt). Many of them can take Trusopt without a bad reaction. This is another option.
Thank you Doctor....the glaucoma has caused some minimum optic nerve damage.
The concern today is to reschedule the cataract surgery for the second eye to after the schedule of post op
eye drop requirement of 28 days after surgery using Pred forte for the first eye .because of the sensitivity to eye drops.
Also the concern of the lack of efficacy of the laser surgery to reduce the inflow for the first eye
I would like more time to monitor the eye pressure and then determine if laser surgery is justified for the second eye....
I had cateract surgery 12 days ago went great. I had next day post op which showed I was doing excelent. I was using Necanac, Azopt, Prednisolone AC &Neomyc-polym-dexamet. On day 6 my eye started hurting (stabbing & felt like tearing) blurry vision. On day 7 I called my dr and went in to see him. He said I was having a reaction to the Medication and had me stop all but the Prednisolne AC. He said is should be better in about 4 days. It is getting worse I have an appointment with him in 4 days, should I call in the morning and go see him again or wait till my appointment on Thursday? I don't want to be a chicken little but this is really starting to scare me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.